Skip to content
My WebMD Sign In, Sign Up
Been away . . .
avatar
pelusitadered posted:
. . . for quite some time, but I'm still around. I'm doing good so far. I stopped taking tamoxifen and the effexor. I couldn't stand either one any longer. With the tamoxifen it felt like I was in a sauna 24/7, with hotflashes firing up sometimes more than others. I'd have like 20 a day. Now, I have at most about 6 per day. With the effexor I felt sluggish and tired all the time. My surgeon (a new one, whom I like very much!) was the one who told me that tamoxifen doesn't do all that much and that if I wanted to stop it I could. I stopped taking it last September. My oncologist was discouraged with my decision. I had a mammo done in January and everything showed up fine. I have another one coming up in June. My hair hasn't quite recovered and it has gotten thinner and kinda lifeless looking...not much shine to it, if anything else, after I stopped taking that crap. I'm taking Biotin for it. If anyone knows of a really good hair supplement or topical remedy, I'd appreciate it if you would pass it on? Just thought I'd check in and read some of the post and post my progress. Take care everyone and God bless you all!
Reply
 
avatar
pelusitadered responded:
P.S. I'm sorry, I forgot to say who I am. My name is Ella.
 
avatar
rachael67 responded:
Welcome home, Ella. Glad to hear you are doing well.

Regarding the hot flashes, did you see down a ways where it is sugested that caffine might be contributing to some of it?? Members find that stopping coffee, chocolate and sodas like Coke, etc. (especially later in the day) seems to help. Might be worth a try?

Glad you returned...Don't stay away so long!!

Blessings.
Rachael
A bird doesn't sing because it has an answer; it sings because it has a song.
Maya Angelou
 
avatar
pelusitadered replied to rachael67's response:
Thank you Rachel! I've heard that a lot of things can cause the hotflashes, but hadn't heard that caffeine can be the culprit. I don't know that I can quit drinking coffee? But I can certainly try to stop taking the daily Excedrin. If I don't take either one or both, I get these horrendous headaches! I tried the acupuncture, but it helped me only for a couple of days. When I went in for the second session, it didn't feel like it was helping me at all. Thanx for your post Rachel. I hope that all is good with you and blessings to you as well.
 
avatar
bcdevil replied to pelusitadered's response:
Ella,
I could never quit drinking coffee either, but avoiding my evening cups makes a world of difference for me with the hot flashes! i kept thinking it was sugar, but now have narrowed it down to the caffeine! Hope it works for you as well. Several times when I caved in and had my evening coffee, I paid for it by waking up soaking wet, then freezing! Good luck!
Love, hugs, and lucky shamrocks,
Sandy


Helpful Tips

Candle Lighting Site
I located the Candle site!! It was apparently removed by WebMD but we can still access it and make use of it for each of us and for all our ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center